MAUDE Adverse Event Report: BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Model Number 383346
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima" iv catheter safety system separated from the hub after placing it in the external jugular vein.The following information was provided by the initial reporter, translated from (b)(6) to english: "the mother delivered a baby safely at 8:00 on (b)(6) 2021.At 9:03, due to postpartum hemorrhage, a second vein access was needed to be established, so the external jugular vein access was opened.After successful catheteralization of the external jugular indwelling needle, the exposed part of the transparent catheter tube and the green butterfly part were accidentally separated during the removal of the needle." "indwelling position: left external jugular vein.Measures: pull out the problem catheter, replace the indwelling needle (other brands) and the indwelling part (hand and forearm), and reinsert the catheter without delaying the treatment.The woman was not harmed and is in good condition.".
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the 3 photos submitted for evaluation.The reported issue was confirmed upon inspection of the photos.The components separated due to partial solvent within the tubing, which can be caused by manufacturing personnel not following proper procedures.A device history record review showed no non-conformances associated with this issue during the production of this batch.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.A quality alert was generated to inform all manufacturing personnel of the failure to prevent reoccurrence.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system separated from the hub after placing it in the external jugular vein.The following information was provided by the initial reporter, translated from chinese to english: "the mother delivered a baby safely at 8:00 on (b)(6) 2021.At 9:03, due to postpartum hemorrhage, a second vein access was needed to be established, so the external jugular vein access was opened.After successful catheteralization of the external jugular indwelling needle, the exposed part of the transparent catheter tube and the green butterfly part were accidentally separated during the removal of the needle." "1.Indwelling position: left external jugular vein.2.Measures: pull out the problem catheter, replace the indwelling needle (other brands) and the indwelling part (hand and forearm), and reinsert the catheter without delaying the treatment.3.The woman was not harmed and is in good condition.".

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12405216
Report Number9610847-2021-00412
Device Sequence Number3549524
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number383346
Device Catalogue Number383346
Device Lot Number9143635
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1